Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 103, NWS Lake Charles, LA

August 26, 2007Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 26, 2007, 6:08 PM CDT for Vermilion Parish, Louisiana. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2007, 6:08 PM CDT (23:08 UTC)
Expired
Aug 26, 2007, 6:45 PM CDT
In force
37 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 84 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 6:20 PM CDTTSTM WND DMG3 Nw Kaplan, LALARGE 30 FEET LONG 6 INCH DIAMETER TREE LIMB WENT THROUGH CAR WINDSHIELD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2304 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 262309
SVRLCH
LAC113-262345-
/O.NEW.KLCH.SV.W.0103.070826T2308Z-070826T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
608 PM CDT SUN AUG 26 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL VERMILION PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF KAPLAN...

* UNTIL 645 PM CDT

* AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  KAPLAN...AND MOVING SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  5 MILES SOUTHEAST OF GUEYDAN AT 640 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3002 9215 3015 9227 3007 9238 3006 9240
      3007 9246 2998 9257 2981 9241

$$

SHAMBURGER
2 follow-up statements
000 
WWUS54 KLCH 262335
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
635 PM CDT SUN AUG 26 2007

LAC113-262345-
/O.CON.KLCH.SV.W.0103.000000T0000Z-070826T2345Z/
VERMILION LA-
635 PM CDT SUN AUG 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL VERMILION PARISH...

AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER CENTRAL VERMILION PARISH...OR ABOUT 8 MILES SOUTHEAST OF
GUEYDAN...MOVING SOUTHWEST AT 15 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2994 9225 3007 9238 3006 9240 3007 9246
      2998 9257 2981 9241

$$

SHAMBURGER
000 
WWUS54 KLCH 262344
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
643 PM CDT SUN AUG 26 2007

LAC113-262353-
/O.EXP.KLCH.SV.W.0103.000000T0000Z-070826T2345Z/
VERMILION LA-
643 PM CDT SUN AUG 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VERMILION PARISH WILL 
BE ALLOWED TO EXPIRE AT 645 PM CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...AND NO 
LONGER APPEARED CAPABLE OF PRODUCING SEVERE WEATHER.  
HOWEVER...OCCASIONAL LIGHTNING...GUSTY WINDS OVER 30 MPH...AND HEAVY 
RAINFALL REMAIN POSSIBLE ACROSS VERMILION PARISH OVER THE NEXT HOUR.

LAT...LON 2994 9225 3007 9238 3006 9240 3007 9246
      2998 9257 2981 9241

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:13 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 26, 3:13 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
313 PM CDT SUN AUG 26 2007

.SHORT TERM...
THE SURFACE FRONTAL TROUGH HAS MOVED SOUTH ACROSS NORTHERN
LOUISIANA AND NORTHEAST TEXAS AND WAS LAST ANALYZED FROM NORTH OF
ALEXANDRIA LOUISIANA EAST-NORTHEASTWARD ACROSS CENTRAL
MISSISSIPPI. THE FRONT/TROUGH IS EXPECTED TO DISSIPATE IN THAT
POSITION BY MID DAY MONDAY.

MEANWHILE...CONSIDERABLE MOISTURE IS EXPECTED TO CONTINUE ACROSS
THE FORECAST AREA THROUGH WEDNESDAY WITH HIGH PRESSURE PREVAILING
AT THE SURFACE. THE UPPER LEVEL LOW IN THE GULF OF MEXICO SOUTH OF
SOUTHEASTERN LOUISIANA TODAY IS PROGGED TO MOVE NORTHWEST ACROSS
THE FORECAST AREA MONDAY AND INTO CENTRAL TEXAS TUESDAY. IT SHOULD
WEAKEN THURSDAY ALLOWING HIGH PRESSURE ALOFT TO REDEVELOP OVER THE
AREA. AT LEAST WEAK INSTABILITY ASSOCIATED WITH THIS UPPER LEVEL
LOW SHOULD HELP TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE FORECAST AREA MONDAY...TUESDAY AND WEDNESDAY. CHANCES
FOR RAIN WILL BE ABOVE NORMAL EACH DAY.

.LONG TERM...
THURSDAY THROUGH SUNDAY...RELATIVELY MOIST CONDITIONS ARE
EXPECTED TO CONTINUE. HIGH PRESSURE WILL PREVAIL THURSDAY AND
FRIDAY. ANOTHER FRONTAL TROUGH IS PROGGED TO MOVE SOUTH INTO
NORTHERN LOUISIANA AND NORTHEAST TEXAS SATURDAY. THE FRONT SHOULD
DISSIPATE SUNDAY. CHANCES OR RAIN EACH DAY WILL CONTINUE ABOVE
NORMAL.

&&

.AVIATION...
VFR AWAY FROM THUNDERSTORMS. LIGHT FOG POSSIBLE LATE TONIGHT AND
EARLY MONDAY.

&&

.MARINE...
WINDS AND SEAS CONTINUING BELOW SMALL CRAFT ADVISORY CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  91  73  89 /  20  50  30  50
KBPT  75  93  73  91 /  20  50  20  50
KAEX  72  95  72  92 /  20  40  20  50
KLFT  75  90  73  89 /  20  50  30  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 26, 6:10 AM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
610 AM CDT SUN AUG 26 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-271115-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
610 AM CDT SUN AUG 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ABUNDANT MOISTURE COUPLED WITH DAYTIME HEATING WILL RESULT IN SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS THE AREA BY THIS AFTERNOON. WHILE
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THERE IS SOME POTENTIAL
FOR LOCALLY HEAVY RAINFALL AND DAMAGING DOWNBURST WINDS WITH THE
STRONGEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT
WEEK...AS INCREASING GULF MOISTURE COMBINES WITH A WEAKNESS IN THE
MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE. LOCALLY HEAVY RAINFALL
AND DAMAGING DOWNBURST WINDS WILL CONTINUE TO BE POTENTIAL HAZARDS
WITH THE STRONGEST THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

13

In the hours before

Special weather statement, Aug 26, 5:04 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 PM CDT SUN AUG 26 2007

LAZ045-053-262230-
IBERIA-UPPER ST. MARTIN-
504 PM CDT SUN AUG 26 2007

...STORMS WITH EXCESSIVE LIGHTNING OVER FAR EASTERN IBERIA
PARISH...SOUTHEASTERN UPPER ST. MARTIN PARISH...

AT 500 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER EASTERN
IBERIA PARISH...OR ABOUT 15 MILES EAST OF LAKE FAUSSE
POINTE...MOVING SOUTHWEST AT 10 MPH.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

MOST PEOPLE WHO ARE STRUCK BY LIGHTNING ARE STRUCK EITHER PRIOR TO
THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS ENDED.

BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.

SHAMBURGER
Special weather statement, Aug 26, 5:28 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
528 PM CDT SUN AUG 26 2007

LAZ045-053>055-262300-
IBERIA-LOWER ST. MARTIN-ST. MARY-UPPER ST. MARTIN-
528 PM CDT SUN AUG 26 2007

...STORMS WITH EXCESSIVE LIGHTNING OVER FAR EASTERN IBERIA
PARISH...SOUTHEASTERN UPPER ST. MARTIN PARISH...NORTH CENTRAL ST.
MARY PARISH...NORTHERN LOWER ST. MARTIN PARISH...

AT 524 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT CONTINUED TO INDICATE A STRONG THUNDERSTORM WITH EXCESSIVE
LIGHTNING OVER FAR EASTERN IBERIA PARISH...OR AROUND 10 MILES EAST
OF LAKE FAUSSE POINTE...MOVING SOUTHWEST AT 10 MPH.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 6:30 PM CDTSpecial Marine WarningLCH60 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.